MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT SLOTTED 28/49; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT SLOTTED 28/49; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 75000665
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during surgery, the polarcup trial insert slotted 28/49 broke.Surgery had been completed with the same device so it was not delayed.The patient was not harmed.
 
Additional Manufacturer Narrative
A polarcup trial insert slotted 28/49 (art.No.75000665 / lot no.A62450) was reported as broken.Surgery had been completed with the same device.No delay of the surgery or patient harm was reported.The complaint device, used in treatment, was returned for investigation.The reported failure mode was confirmed upon visual inspection.The complaint part was found broken in two pieces.A review of the complaint history revealed no other complaint for the batch in question.A review of the batch record showed no deviations from the standard manufacturing process.There are no hints that the device did not meet the specifications at the time of manufacturing.Based on the conducted investigation, the root cause could not be determined conclusively.No further actions are deemend necessary.Smith+nephew will continue to monitor for similar issues.The complaint device will be discarded.

Brand Name
POLARCUP TRIAL INSERT SLOTTED 28/49
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key10437674
Report Number9613369-2020-00160
Device Sequence Number14476293
Product Code LXH
UDI-Device Identifier07611996116793
UDI-Public07611996116793
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75000665
Device Catalogue Number75000665
Device Lot NumberA62450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date08/21/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1